MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. AUTOCLAVABLE CAMERA HEAD

SHIRAKAWA OLYMPUS CO., LTD. AUTOCLAVABLE CAMERA HEAD
Model Number OTV-S7H-NA-10E
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to olympus for evaluation and the customer's allegation was confirmed.The device evaluation found the device did not white balance as a blurry/foggy pink color image was seen due to the faulty charged couple device and the connector failed the water leak test.The investigation is ongoing and follow up with the user facility is currently being performed.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
The customer reported to olympus, the autoclavable camera head was unable to white balance.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, the reported phenomenon was not reproduced.However, it was estimated that the blurry image became severe temporarily and white balance could not be adjusted because blurry pink image was displayed due to charge-coupled device (ccd).The blurred image was estimated to be caused by immersion from the damaged connector.It has been over 16 years since the subject device was manufactured, therefore, the device history record was unable to be reviewed.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.The instruction manual identifies the following related verbiage which could have prevented the phenomenon: ¿do not hit or bend the electrical contacts on the video connector.The connection to the video system center may be impaired and faulty contact can result.¿ olympus will continue to monitor field performance for this device.

Brand Name
AUTOCLAVABLE CAMERA HEAD
Common Device Name
CAMERA HEAD
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17099744
Report Number3002808148-2023-05793
Device Sequence Number20786665
Product Code IYO
UDI-Device Identifier04953170141805
UDI-Public04953170141805
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K043275
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOTV-S7H-NA-10E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/23/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer06/28/2023
Initial Report FDA Received Date06/09/2023
Supplement Report FDA Received Date07/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2007
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown